MAUDE Adverse Event Report: COOK ENDOSCOPY TRI-TOME PC PROTECTOR; KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

COOK ENDOSCOPY TRI-TOME PC PROTECTOR; KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number G49197
Medical Device Problem Code Failure to Align (2522)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/04/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical products: erbe electrosurgical generator, unknown model.Occupation: non-healthcare professional.Investigation evaluation: an evaluation of the photos provided by the user were only able to confirm twisting at the distal end.Without photos of the device in the endoscopic view, a complete evaluation could not be performed.An evaluation of the returned device confirmed the report on incorrect cutting wire orientation.During our laboratory analysis, the sphincterotome was advanced through a duodenoscope that was placed in a simulated biliary position.The duodenoscope has an accessory channel that is 4.2 mm in diameter (olympus model number tjf-160v).The catheter exited the endoscope with the cutting wire facing 6 o¿clock.The device was then bowed and the cutting wire was facing 6 o'clock (appropriate orientation is approximately 11:00 - 1:00 o'clock).The sphincterotome catheter was subjected to a close visual examination and twisting of the tubing was observed at the distal end.The device history record contains a nonconformance that could potentially be related to incorrect cutting wire orientation.The device goes through several inspections in manufacturing, final quality control, and packaging departments prior to leaving the facility in an effort to ensure proper orientation.The inspection processes would have removed any products exhibiting twisting of the tubing prior to distribution.Therefore, it is unknown how or at what point the tubing became twisted at the distal end.Investigation conclusion: a definitive cause for this observation could not be determined because the actual use conditions could not be duplicated in the laboratory setting.Due to a variety of clinical conditions such as patient anatomy, endoscope position or progression of disease state, we could not reproduce the actual conditions of product usage during our laboratory analysis.This limits our ability to conclusively determine a cause.Prior to distribution, all tri-tome pc triple lumen sphincterotomes are subjected to a visual inspection and functional test to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During an endoscopic retrograde cholangiopancreatography (ercp), the physician used a cook tri-tome pc protector sphincterotome.The user detected that the wire guide could not reach the desired position.Then [the user] pulled the sphincterotome from the endoscope and found out that the cutting wire shape was seriously out of shape [tip pointed in wrong direction].The user changed to a local brand device to continue and complete the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
TRI-TOME PC PROTECTOR
Common Device Name
KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key8464226
Report Number1037905-2019-00156
Device Sequence Number1341485
Product Code KNS
UDI-Device Identifier00827002491977
UDI-Public(01)00827002491977(17)210917(10)W4116150
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K901443
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/17/2021
Device Model NumberG49197
Device Catalogue NumberTRI-25M-P
Device Lot NumberW4116150
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/18/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/06/2019
Initial Report FDA Received Date03/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age59 YR